Medical questions & health advice by board certified doctors
"What is this pain in my abdominal area?"
I've been having pain in my abdominal area for about 9 days with the need to urinate constantly and now pain in my lower front ribcage. The pain seems to jump around from day to day. (I'm a 126lbs 5'8 male)
You described abdominal pain, increased urinary frequency, and a right sided pain. Your symptoms may suggest that you have a urinary tract infection (UTI), so I recommend speaking with your primary care doctor. UTI can occur anywhere from the tip of urethra to the kidneys. They are caused by bacteria such as E. Coli. People who suffer from UTI's often complain of dysuria (pain on urination), abdominal pain, increased urinary urgency, and increased urinary frequency. If the UTI reaches the kidneys, it can cause infection of the kidneys which is called pyelonephritis. People who suffer from pyelonephritis can have flank pain, nausea, and fevers in addition to the typical UTI symptoms. People who suffer from UTI's are generally women because they have a shorter urethra. It is not normal for a male to have UTI's. The other consideration to rule out is a sexually transmitted disease that can cause your urinary symptoms and abdominal pain. You should make an appointment with your primary care doctor to have your symptoms examined more thoroughly. Your doctor can order urine studies to ensure that you do not have any infections. They can also perform blood tests and possibly imaging such an ultrasound to help further investigate your bladder and kidneys.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.